Alert archive / Washington / Gale Warnings in 2014
Gale Warning 52, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 19, 2014, 9:31 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2014, 9:31 PM PDT (04:31 UTC)
- Expired
- Jun 20, 2014, 2:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
477 WHUS76 KSEW 200431 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 931 PM PDT THU JUN 19 2014 PZZ131-132-201245- /O.UPG.KSEW.SC.Y.0135.000000T0000Z-140620T1600Z/ /O.NEW.KSEW.GL.W.0052.140620T0431Z-140620T0900Z/ /O.NEW.KSEW.SC.Y.0136.140620T0900Z-140620T1600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 931 PM PDT THU JUN 19 2014 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST 25 TO 35 KNOTS...EASING TO 15 TO 25 KT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-201245- /O.CON.KSEW.SC.Y.0135.000000T0000Z-140620T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 931 PM PDT THU JUN 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WIND...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-201245- /O.CON.KSEW.SC.Y.0135.000000T0000Z-140620T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 931 PM PDT THU JUN 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WIND...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-201245- /O.CON.KSEW.SC.Y.0135.000000T0000Z-140620T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 931 PM PDT THU JUN 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-201245- /O.CON.KSEW.SC.Y.0135.000000T0000Z-140620T1300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 931 PM PDT THU JUN 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WIND...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-201245- /O.CON.KSEW.SC.Y.0135.000000T0000Z-140620T1300Z/ ADMIRALTY INLET- 931 PM PDT THU JUN 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WIND...SOUTH 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-201245- /O.CON.KSEW.SC.Y.0135.000000T0000Z-140620T1300Z/ PUGET SOUND AND HOOD CANAL- 931 PM PDT THU JUN 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WIND...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 19, 9:11 PM PDT, 20 minutes earlier.
Area forecast discussion, Jun 19, 9:11 PM PDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 911 PM PDT THU JUN 19 2014 .SYNOPSIS...A COLD FRONT MOVING INTO THE OLYMPIC RANGE WILL BE WELL EAST OF THE CASCADES BY DAYBREAK. AN AREA OF LOW PRESSURE ALOFT WILL REMAIN OVER THE REGION ON FRIDAY FOR A THREAT OF SHOWERS MAINLY OVER THE MOUNTAINS. HIGH PRESSURE ALOFT WILL PREVAIL THIS WEEKEND FOR SUNNIER AND WARMER WEATHER. && .SHORT TERM... THE COLD FRONT HAS MOVED ONSHORE AND WAS PRESENTLY APPROACHING THE OLYMPIC RANGE. THE FRONT SHOULD REACH THE CASCADES ABOUT MIDNIGHT. THIS SYSTEM WAS WETTER THAN WHAT THE MODELS PREDICTED...THUS THE QPF GRIDS WERE UPDATED EARLIER TO BUMP UP AMOUNTS...PARTICULARLY ON THE COAST. KLGX DOPPLER RADAR CURRENTLY SHOWED NO PRECIP OCCURRING BEHIND THE FRONT...THEREFORE THE POP GRIDS WERE UPDATED TO INDICATE LOWER VALUES OVER THE WESTERN HALF OF THE CWA AFTER 0600 UTC. THERE IS A POSSIBILITY THAT A FEW SHOWERS MIGHT POP UP IN THE PRESENTLY PRECIP-FREE AREAS...HENCE THE REASON THE RISK OF SHOWERS WERE KEPT IN THE FORECAST FOR THE LATTER HALF OF TONIGHT. AN UPPER TROF WILL REMAIN OVER THE PACIFIC NORTHWEST ON FRI... KEEPING THINGS SOMEWHAT UNSETTLED OVER THE AREA. HOWEVER...ANY LINGERING SHOWERS SHOULD BECOME CONFINED TO THE MOUNTAINS AND WITHIN A PUGET SOUND CONVERGENCE ZONE BY MIDDAY. WEAK HIGH PRESSURE ALOFT WILL MOVE OVER THE REGION FRI NIGHT AND REMAIN OVER THE AREA ON SATURDAY. THIS COMBINED WITH CONTINUED LOW LEVEL ONSHORE FLOW WILL RESULT IN NEAR NORMAL TEMPS FOR THIS TIME OF THE YEAR. LOOK FOR AN UPPER RIDGE TO AMPLIFY OVER THE AREA ON SUNDAY. THE LOW LEVEL ONSHORE GRADIENT WILL BE QUITE WEAK SUNDAY MORNING... THUS ANTICIPATE TEMPS ACROSS MUCH OF THE CWA TO CLIMB ABOVE NORMAL. .LONG TERM FROM THE PREV DISCUSSION... AFTER A WARM DAY MONDAY MARINE AIR WILL PROBABLY PUSH INTO WESTERN WA FOR TUE...AND THERE IS ALSO CHANCE OF SHOWERS IN THE FORECAST ON TUE. THE GFS ENSEMBLE TEMP FORECAST SHOWED A TIGHT CLUSTER OF SOLUTIONS WITH THE 850MB TEMP RISING AND GETTING UP AROUND 15C EARLY NEXT WEEK...THEN GRADUALLY BACKING OFF TO NEAR AVERAGE BY MIDWEEK AND BEYOND. THERE WAS A LITTLE PRECIP IN SEVERAL GFS SOLUTIONS STARTING TUESDAY AFTERNOON. THE ECMWF HAD PRECIP WITH A COLD FRONT ON TUESDAY AND THEN WAS MAINLY DRY...SHOWING NO SIGNIFICANT SYSTEMS TIL A DECENT COLD FRONT AROUND SAT THE 28TH. && .AVIATION...AN UPPER LEVEL TROUGH WILL MOVE OVER THE PACIFIC NORTHWEST TONIGHT AND FRIDAY WITH A COLD FRONT MOVING ONSHORE TONIGHT. AIR MASS STABLE AND MOIST...BECOMING SLIGHTLY UNSTABLE BEHIND THE FRONT. RAIN AND LOW CLOUDS CURRENTLY AT THE COAST WILL SPREAD INLAND THIS EVENING AS A FRONT MOVES ONSHORE. LOW LEVEL MOISTURE WILL DIMINISH A BIT ON FRIDAY BEHIND THE FRONT BUT THE LOW LEVELS WILL REMAIN FAIRLY MOIST. A PUGET SOUND CONVERGENCE ZONE IS LIKELY TO FORM BEHIND THE FRONT OVER SNOHOMISH OR NORTHERN KING COUNTIES FRIDAY MORNING. KSEA...LOW CLOUDS AND RAIN SHOULD DEVELOP AT THE TERMINAL LATE THIS EVENING AS A FRONT MOVES THROUGH. SHOWERS AND LOW CLOUDS WILL LINGER FRIDAY MORNING BEHIND THE FRONT...WITH CEILINGS GRADUALLY IMPROVING LATER IN THE DAY AS THE LOW LEVELS DRY. A PUGET SOUND CONVERGENCE ZONE IS EXPECTED TO STAY NORTH OF THE TERMINAL FRIDAY MORNING. SOUTHERLY WIND 10-15 KNOTS. SCHNEIDER && .MARINE...A COLD FRONT WILL BRING SMALL CRAFT ADVISORY SOUTHERLY WINDS TO MOST WATERS TONIGHT WITH WESTERLY SMALL CRAFT ADVISORY WINDS DOWN THE STRAIT BEHIND THE FRONT LATER TONIGHT AND FRIDAY MORNING. ONSHORE FLOW WILL PREVAIL FRIDAY THROUGH MONDAY WITH HIGH PRESSURE OFFSHORE AND LOWER PRESSURE INLAND. A SECOND FRONT WILL REACH THE AREA ON TUESDAY. SCHNEIDER && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL WATERS. && WWW.WEATHER.GOV/SEATTLE FOR THE GRAPHICAL AFD...VISIT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:31 PM PDT | Small Craft Advisory | SEW | 29 hr | |
| Jun 20, 4:30 AM PDT | Small Craft Advisory for Hazardous Seas | SEW | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.